Duke Mathematical Journal

Twisted difference operators and perturbed Chebyshev polynomials

Attila Máté, Paul Nevai, and Vilmos Totik

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 57, Number 1 (1988), 301-331.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 39A70: Difference operators [See also 47B39]
Secondary: 33A65 47B39: Difference operators [See also 39A70]


Máté, Attila; Nevai, Paul; Totik, Vilmos. Twisted difference operators and perturbed Chebyshev polynomials. Duke Math. J. 57 (1988), no. 1, 301--331. doi:10.1215/S0012-7094-88-05714-6. https://projecteuclid.org/euclid.dmj/1077306860

Export citation


  • [1] W. Al-Salam, W. R. Allaway, and R. Askey, Sieved ultraspherical polynomials, Trans. Amer. Math. Soc. 284 (1984), no. 1, 39–55.
  • [2] T. S. Chihara, An Introduction to Orthogonal Polynomials, Gordon and Breach Science Publishers, New York-London-Paris, 1978.
  • [3] T. S. Chihara and P. G. Nevai, Orthogonal polynomials and measures with finitely many point masses, J. Approx. Theory 35 (1982), no. 4, 370–380.
  • [4] W. A. Coppel, Stability and Asymptotic Behavior of Differential Equations, Heath, Boston, 1965.
  • [5] N. Dunford and J. T. Schwartz, Linear Operators, Part II: Spectral Theory. Self Adjoint Operators in Hilbert Space, Interscience, New York, 1958.
  • [6] G. Freud, Orthogonal Polynomials, Akadémiai Kiadó, Budapest, and Pergamon Press, New York, 1971.
  • [7] J. S. Geronimo and K. M. Case, Scattering theory and polynomials orthogonal on the real line, Trans. Amer. Math. Soc. 258 (1980), no. 2, 467–494.
  • [8] J. S. Geronimo and W. Van Assche, Orthogonal polynomials with asymptotically periodic recurrence coefficients, J. Approx. Theory 46 (1986), no. 3, 251–283.
  • [9] A. Ghizzetti, Un teorema sul comportamento asintotico degli integrali delle equazioni differenziali lineari omogenee, Univ. Roma. Ist. Naz. Alta Mat. Rend. Mat. e Appl. (5) 8 (1949), 28–42.
  • [10]1 P. Hartman, Ordinary Differential Equations, Wiley, New York-London-Sydney, 1964.
  • [10]2 P. Hartman, Ordinary Differential Equations, Birkhäuser, Boston-Basel-Stuttgart, 1982.
  • [11] M. E. H. Ismail, On sieved orthogonal polynomials. I. Symmetric Pollaczek analogues, SIAM J. Math. Anal. 16 (1985), no. 5, 1093–1113.
  • [12] A. Máté and P. Nevai, Sublinear perturbations of the differential equation $y\sp(n)=0$ and of the analogous difference equation, J. Differential Equations 53 (1984), no. 2, 234–257.
  • [13] P. Nevai, On orthogonal polynomials, J. Approx. Theory 25 (1979), no. 1, 34–37.
  • [14] P. Nevai, Orthogonal polynomials defined by a recurrence relation, Trans. Amer. Math. Soc. 250 (1979), 369–384.
  • [15] F. Riesz and B. Sz.-Nagy, Functional Analysis (transl. from 2nd ed. by L. F. Boron), Ungar, New York, 1955, French original: Leçons d'analyse fonctionelle, Akadémiai Kiadó, Budapest, 1952.
  • [16] J. A. Shohat and J. D. Tamarkin, The Problem of Moments, Mathematical surveys, vol. II, Amer. Math. Soc., New York, 1943.
  • [17] G. Szegö, Orthogonal polynomials, 4th ed., Colloquium Publ., vol. 23, Amer. Math. Soc., Providence, RI, 1975.